Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Vicodin, acetaminophen, alcohol. Need to worry about liver damage?

I did something stupid last night, and I know it. I was at a party and someone was passing around vicodin; I figured, what the hell, and took a few. Then a few more. Altogether I think I ingested 5000mg of acetaminophen. I ended up passing out. I woke up six hours later and someone gave me a drink that smelled fairly alcoholic. I didn t know acetaminophen and alcohol were so bad together, so my question is was the acetaminophen metabolized by the time I had an alcoholic drink, or should I be extremely worried about liver damage?
Asked On : Tue, 24 Apr 2012
Answers:  1 Views:  146
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Addiction Medicine Specialist 's  Response
I have to start out by saying that you are extremely lucky to be alive. I highly recommend you go see a doctor for blood tests to assess your liver function. You've certainly had more than the recommended daly dose of acetaminophen (which is less than 4000mg per day). That, plus the alcohol, is no good for your liver and can cause permanent damage. More importantly, you took a lot of hydrocodone which could have killed you.
I am concerned about your casual use of drugs and alcohol without thinking it through. Using someone else's Vicodin, especially if you're not using for a legitamate purpose is, by definition, drug abuse. This can lead to dependency and serious consequences for you... including health, legal, and social problems.
Please consider seeing a physician as soon as possible and discuss what you've been up to. Liver damage is a real concern, but there are other, just as deadly, issues at play here.
Answered: Tue, 24 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor